Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
661 Posts
Discussion Starter · #1 ·
Sometime back I wrote a Dr on the internet with Drug Awareness about paxil. Here is my letter along with her response. I would appreciate feedback on this. Are SSRI's making IBS worse for us in the long run???Dear Dr. TracyHere is my question. I do suffer with anxiety, obsessive behavior, and depression from this physical illness. I want to quitpaxil, which I have tried slowly to do 3 different times resulting in bad side affects especially uncontrollable fear and crying.. I am down to 10mg a day, and working on going to one every other day... Do you have any other suggestions for a anti-depressant other than these ssri's that may help in my case and condition. I'm afraid to go off the paxil because of the spiral physically it puts me in, but I want my emotions fully back too...Breck, Please forgive me for taking so long to respond. I have been out of town on a court case and just returned. I hope that you were able to get my book and tape (800)280-0730 to help you in the meantime. You desperately need the information in them. You are trying to go off the Paxil MUCH, MUCH, MUCH too rapidly! After three and a half years on Paxil, I would not want to watch someone come off any sooner than nine months at least! That may seem like a long time, but if you want feelings back and to overcome the adverse effects I have found the body needs time to adjust its chemical levels via a slow withdrawal. Sometimes IV vitamin therapy can speed the withdrawal. Another thing you should know is that these antidepressants produce serious abdominal problems - lots of digestive and bowel problems because 90% of serotonin is in the abdominal cavity. One of the main functions of serotonin is to constrict muscles. What I am saying is that I think the Paxil has probably made your physical problem worse. Dr. Tracy[This message has been edited by bkitts (edited 04-06-2000).]
 

·
Registered
Joined
·
1,383 Posts
Very interesting response. I've been on Prozac for years for OCD and depression. Never noticed that My IBS was worse. On Elavil my IBS was helped because of it's side effect of causing constipation and for me controlled D. I was on Elavil (a tryclyclic) for depression only. And yes coming off any antidepressant must be a very slow decrease taking months depending on the dose. I wonder if others would agree with the response. I think it's more complicated than she states. Not all antidepressants work the same way. Remeron is said to be great for depression, good sleep, weight gain unless you exercise, and great for IBS. Look for posts by "Guy" on the IBS BB (the search function there is not working, or maybe it is).I'm not sure taking meds is OK every other day, check with a Doctor. I have cut pills in half or used half of capsule contants without a doctors telling me to, but saying it was O.K. and didn't think it really mattered, but I did!vikee
 
G

·
Dr. Tracy has written a book called "Prozac,pandora or panacea" or something like that- she is a definite opponent of anti-depressants and talks a great deal on her tape, which i purchased for $10.00 about how to get off of them without causing undue problems- basic common sense, vitamin therapy- very annoying manner of speaking- I felt I really didn't get any real concrete help with the withdrawal- perhaps I need to listen to the tape again--took Paxil for 9 weeks last spring and had night terrors- came off cold turkey and felt awful for months- tried celexa since first of this year- just came off, don't like how it made me feel- weird side effects- felt ok, but got pneumonia the 2nd day after I stopped the drug, coincidence I hope, but Dr. Tracy talks about respiratory problems in coming off these drugs- who knows- have to weed through to decide for yourself what is best most of the time- good luck- donnamaria
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top